Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 18, NWS El Paso, TX

April 30, 20188 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 30, 2018, 1:54 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 1, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 1:54 PM MDT (19:54 UTC)
In effect from
May 1, 2018, 1:00 PM MDT
Expired
May 1, 2018, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2018-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2018-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2901 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

086 
WWUS84 KEPZ 301954
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
154 PM MDT Mon Apr 30 2018

...CRITICAL FIRE CONDITIONS LIKELY MONDAY AND TUESDAY...

.A strong spring storm system moving through the great basin,
is generating gusty southwest winds area wide Monday afternoon and
evening. This system is producing minimum relative humidities down
to the single digits particularly below 7500 feet, high to very
high fire danger and strong southwest winds. All these conditions  
will continue through mid week with critical fire conditions 
likely prevailing into Wednesday for most areas.

NMZ111-112-TXZ055-056-010300-
/O.UPG.KEPZ.FW.A.0016.180501T1900Z-180502T0200Z/
/O.NEW.KEPZ.FW.W.0018.180501T1900Z-180502T0200Z/
/O.NEW.KEPZ.FW.A.0017.180502T1900Z-180503T0100Z/
/O.CON.KEPZ.FW.W.0017.000000T0000Z-180501T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
154 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT MONDAY 
EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 
055, 056, 110, AND 111, 112 AND 113... 

RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR  
HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 
110, 111, N112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONES 055, 056, 111, AND 112...


The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Warning, which is in effect Monday night
until 8 PM and from Tuesday afternoon through Tuesday evening.
the previous Fire Weather Watch for Tuesday has been upgraded to 
a WARNING.

* WIND...Southwest 25 to 35 mph with gusts to 45 mph or higher.

* HUMIDITY...7 to 12 percent mainly below 7500 feet in 
  elevation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-113-010300-
/O.UPG.KEPZ.FW.A.0016.180501T1900Z-180502T0200Z/
/O.NEW.KEPZ.FW.W.0018.180501T1900Z-180502T0200Z/
/O.CON.KEPZ.FW.W.0017.000000T0000Z-180501T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
154 PM MDT Mon Apr 30 2018



The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Watch, which is in effect from Wednesday afternoon
through Wednesday evening FOR HIGH WINDS AND LOW HUMIDITIES FOR 
FIRE WEATHER ZONES 055, 056, 111, AND 112...

* WIND...Southwest 25 to 35 mph with gusts to 45 mph or higher.

* HUMIDITY...7 to 12 percent mainly below 7500 feet in 
  elevation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions 
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.


&&

$$

20
4 follow-up statements
075 
WWUS84 KEPZ 010237
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
837 PM MDT Mon Apr 30 2018

...CRITICAL FIRE CONDITIONS LIKELY TUESDAY AND WEDNESDAY...

.A strong spring storm system moving through the great basin, will
generate another round of gusty southwest winds area wide Tuesday 
afternoon and early evening. This system is producing minimum 
relative humidities down to the single digits particularly below 
7500 feet. Very low fuel moistures are in place and very high to 
extreme fire dangers are expected. These conditions will continue
through mid week, with critical fire conditions expected Tuesday
and likely prevailing into Wednesday for most areas.

NMZ111-112-TXZ055-056-011400-
/O.CON.KEPZ.FW.W.0018.180501T1900Z-180502T0200Z/
/O.CON.KEPZ.FW.A.0017.180502T1900Z-180503T0100Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
837 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 055, 056, 111, AND 112...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 055, 056, 111, AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Warning, which is in effect Monday night
until 8 PM and from Tuesday afternoon through Tuesday evening.
the previous Fire Weather Watch for Tuesday has been upgraded to
a WARNING.

* WIND...Southwest 25 to 35 mph with gusts to 45 mph or higher.

* HUMIDITY...7 to 12 percent mainly below 7500 feet in 
  elevation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-113-011400-
/O.CON.KEPZ.FW.W.0018.180501T1900Z-180502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
837 PM MDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 110 AND 113...

* WIND...Southwest 25 to 35 mph with gusts to 45 mph or higher.

* HUMIDITY...7 to 12 percent mainly below 7500 feet in 
  elevation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
Tripoli
237 
WWUS84 KEPZ 011252
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
652 AM MDT Tue May 1 2018

...CRITICAL FIRE CONDITIONS LIKELY TODAY AND WEDNESDAY...

.A strong spring storm system moving through the Great Basin, 
will generate another round of gusty southwest winds area wide 
this afternoon and early evening. This system will produce 
minimum relative humidities down to the single digits particularly
below 7500 feet. Very low fuel moistures are in place and very 
high to extreme fire dangers are expected. These conditions will 
continue through mid week, with critical fire conditions expected 
into Wednesday for most areas.

NMZ111-112-TXZ055-056-012100-
/O.CON.KEPZ.FW.W.0018.180501T1900Z-180502T0200Z/
/O.CON.KEPZ.FW.A.0017.180502T1900Z-180503T0100Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
652 AM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 055, 056, 111, AND 112...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR HIGH WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 111, AND 112...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Fire Weather Warning, which is in effect Monday night
until 8 PM and from Tuesday afternoon through Tuesday evening.
the previous Fire Weather Watch for Tuesday has been upgraded to
a WARNING.

* WIND...Southwest 20 to 30 mph with gusts to 40 mph or higher
  today and southwest at 25 to 35 mph with gusts over 45 mph
  Wednesday.

* HUMIDITY...7 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-113-012100-
/O.CON.KEPZ.FW.W.0018.180501T1900Z-180502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
652 AM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 110 AND 113...

* WIND...Southwest 25 to 35 mph with gusts to 45 mph or higher
  with the strongest winds occurring on Wednesday.

* HUMIDITY...7 to 12 percent mainly below 7500 feet in 
  elevation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
26
990 
WWUS84 KEPZ 011959
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
159 PM MDT Tue May 1 2018

...CRITICAL FIRE CONDITIONS THROUGH THIS AFTERNOON AND 
WEDNESDAY...

.A strong spring storm system moving through the Great Basin,
will generate another round of gusty southwest winds area wide
this afternoon and early evening. This system will produce
minimum relative humidities down to the single digits
particularly below 7500 feet. Very low fuel moistures are in
place and very high to extreme fire dangers are expected. These
conditions will continue through mid week, with critical fire
conditions expected into Wednesday for most areas.

NMZ111-112-TXZ055-056-020400-
/O.UPG.KEPZ.FW.A.0017.180502T1900Z-180503T0100Z/
/O.NEW.KEPZ.FW.W.0019.180502T1900Z-180503T0200Z/
/O.CON.KEPZ.FW.W.0018.000000T0000Z-180502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
159 PM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
055, 056, 111, AND 112...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 1 PM to 8 PM
MDT Wednesday. The Fire Weather Watch is no longer in effect. 

* WIND...Southwest 20 to 30 mph with gusts to 40 mph or higher 
  today and southwest at 25 to 35 mph with gusts over 45 mph 
  Wednesday. 

* HUMIDITY...7 to 12 percent.

* The highest risk on Wednesday is along and south of a line from 
  Alamogordo to Lordsburg.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-113-020200-
/O.CON.KEPZ.FW.W.0018.000000T0000Z-180502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
159 PM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
110 AND 113...

* WIND...Southwest 20 to 35 mph with gusts to 45 mph. 

* HUMIDITY...7 to 12 percent mainly below 7500 feet in 
  elevation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
854 
WWUS84 KEPZ 020146
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
746 PM MDT Tue May 1 2018

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN WEDNESDAY 
   AFTERNOON AND EARLY EVENING...

.A strong spring storm system moving through the Great Basin,
will generate another round of gusty southwest winds area wide
Wednesday afternoon and early evening. This system will produce 
minimum relative humidities down below 15% particularly below 
7500 feet. Very low fuel moistures are in place and very high to 
extreme fire dangers are expected. 

NMZ111-112-TXZ055-056-021415-
/O.EXP.KEPZ.FW.W.0018.000000T0000Z-180502T0200Z/
/O.CON.KEPZ.FW.W.0019.180502T1900Z-180503T0200Z/
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
746 PM MDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
WEDNESDAY FOR LOW HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER 
ZONES 055, 056, 111, AND 112... 

...RED FLAG WARNING WILL EXPIRE AT
8 PM MDT TUESDAY EVENING FOR LOW HUMIDITIES AND HIGH WINDS FOR 
FIRE WEATHER ZONES 055, 056, 111, AND 112...


* WIND...Southwest 20 to 30 mph with gusts to 40 mph or higher 
  today and southwest at 25 to 35 mph with gusts over 45 mph 
  Wednesday. 

* HUMIDITY...7 to 12 percent.

* HIGHEST RISK on Wednesday is along and south of a line 
  from Alamogordo to Lordsburg. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor building is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-113-020300-
/O.EXP.KEPZ.FW.W.0018.000000T0000Z-180502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
746 PM MDT Tue May 1 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW 
HUMIDITIES AND HIGH WINDS FOR FIRE WEATHER ZONES 110 AND 113...

RELATIVE HUMIDITIES ARE NOW ABOVE 15%.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:47 AM MDT, 10 hours 7 minutes earlier.

Area forecast discussion, Apr 30, 3:47 AM MDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
347 AM MDT Mon Apr 30 2018

.SYNOPSIS...
A series of upper lows originating over the Pacific Ocean will
move across the Rockies north of New Mexico tonight and again
Wednesday night. This pattern will keep much of the Borderland
windy through Wednesday, with areas of blowing dust over the
desert areas. Temperatures will cool back to seasonal levels
through Wednesday. The flow aloft turns west Thursday into the
weekend with less clouds and temperatures climbing back well above
normal.

&&

.DISCUSSION...
Our windy pattern beginning today looks to remain on track as the
main longwave trough hangs on over the northern Rockies and Great
Basin. Original upper low over Idaho will continuing drifting east
through tonight, before lifting out of the trough well to the
northeast on Tuesday. This movement will tighten the mid level
winds and translate down to stronger h85 winds of 25-30 mph. Lee
cyclogenesis over eastern Colorado will help strengthen the
surface pressure gradient. Still looks like winds will remain just
below advisory criteria.

Longwave trough becomes more positively tilted with time as it
very slowly drifts east. Secondary low development takes place
over California tonight near the bottom of the trough. This low
then drifts to western Arizona Tuesday night as the entire trough
translate east. Lee cyclogenesis continues over eastern Colorado
Tuesday/Wednesday-bit further south than Monday-so winds may
increase slightly. Associated surface front does move in Tuesday
night for a slight chance of showers Gila Uplands. This front and
nearing of upper trough are expected to increase clouds, so
airmass mixing Tuesday afternoon may be reduced, helping keep
winds just below advisory criteria. Skies clear Wednesday with the
strongest winds aloft, so winds may tick up into advisory
category. Pacific origins of the trough and lows will help inch
temperatures each day back to near normal. Fire conditions,
critical to start, will only get worse each day.

Thursday into the weekend...models continue flopping around,
though latest GFS/ECMWF in close agreement (and fit more with the
La Nina pattern in its last throes). Longwave trough finally
ejects second upper low and trough broadens out in weakened state
as it moves over western New Mexico Thursday. Thus strong winds
finally leave the area. Trough passes east of the area by Saturday
with drier west flow moving in. The cut off low and return flow
from the Gulf of Mexico solutions of the past couple of days appear
to have been relegated to the dustbin. Temperatures to climb back
above normal, especially Sunday and Monday.

&&

.AVIATION...Valid 30/12Z-01/12Z
Dry west-southwest flow will continue on Monday. VFR conditions
expected with patchy 3-6 SM BLDU in the afternoon. Skies FEW-SCT100-
120 SCT200-250. Winds 25020G30KTS then 26010KT after 03Z. LGT oncl
MDT turbulence ovr/nr mtns esply E slopes aft 18Z.

.FIRE WEATHER...
Prolonged critical fire weather conditions are expected Monday
through Wednesday with strong afternoon winds and relative
humidities around 8-15%. Red Flags are up today, and will likely
be needed on Tuesday and Wednesday. 20-foot winds will be from the
southwest at 25-35 mph with afternoon gusts up to 40 mph over the
next three days. The upper trough will be closer on Wednesday
with slight rain chances for the Gila Region on Wednesday,
otherwise the area will remain dry. Lighter winds expected
Thursday into the weekend with continued dry conditions. A back
door cold front brings moisture back to the area by Friday,
turning winds to the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 87  64  84  61 /   0   0   0   0
Sierra Blanca           88  58  85  59 /   0   0   0   0
Las Cruces              85  55  81  54 /   0   0   0   0
Alamogordo              85  56  80  55 /   0   0   0   0
Cloudcroft              63  41  58  40 /   0   0   0   0
Truth or Consequences   83  56  79  54 /   0   0   0   0
Silver City             75  47  71  44 /   0   0   0  10
Deming                  84  52  81  51 /   0   0   0   0
Lordsburg               83  50  79  48 /   0   0   0   0
West El Paso Metro      86  62  83  60 /   0   0   0   0
Dell City               88  58  85  55 /   0   0   0   0
Fort Hancock            90  62  88  62 /   0   0   0   0
Loma Linda              83  57  80  57 /   0   0   0   0
Fabens                  89  61  86  59 /   0   0   0   0
Santa Teresa            86  58  83  57 /   0   0   0   0
White Sands HQ          85  59  81  58 /   0   0   0   0
Jornada Range           84  52  81  53 /   0   0   0   0
Hatch                   86  53  82  53 /   0   0   0   0
Columbus                86  54  82  53 /   0   0   0   0
Orogrande               86  59  82  58 /   0   0   0   0
Mayhill                 73  48  67  46 /   0   0   0   0
Mescalero               71  47  65  45 /   0   0   0   0
Timberon                70  45  65  44 /   0   0   0   0
Winston                 76  42  70  41 /   0   0   0   0
Hillsboro               80  51  76  48 /   0   0   0   0
Spaceport               84  52  79  52 /   0   0   0   0
Lake Roberts            75  42  69  38 /   0   0   0  10
Hurley                  77  47  74  44 /   0   0   0   0
Cliff                   80  41  77  43 /   0   0   0  10
Mule Creek              77  43  74  43 /   0   0   0  30
Faywood                 79  48  75  46 /   0   0   0   0
Animas                  84  51  79  48 /   0   0   0   0
Hachita                 84  51  80  48 /   0   0   0   0
Antelope Wells          84  50  79  47 /   0   0   0   0
Cloverdale              79  49  74  45 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 1 PM this afternoon to 8 PM MDT this
     evening for NMZ110>113.

     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for NMZ110>113.

TX...Red Flag Warning from 1 PM this afternoon to 8 PM MDT this
     evening for TXZ055-056.

     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for TXZ055-056.

&&

Hefner/Dennhardt
Hazardous weather outlook, Apr 30, 4:21 AM MDT, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
421 AM MDT Mon Apr 30 2018

NMZ401-404>407-409>413-417-TXZ418>424-011200-
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
421 AM MDT Mon Apr 30 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight.

Winds increasing to 20 to 30 mph this afternoon and early evening.
Motorists may experience slight difficulty in vehicle handling.
Patchy blowing dust also likely with local visibilities dropping
to 5 miles or lower.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Windy again Tuesday and Wednesday with winds of 25 to 35 mph.
Blowing dust may be more extensive and local visibilities may drop
below 3 miles. No hazardous weather is expected the rest of the
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ402-403-408-414>416-011200-
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
421 AM MDT Mon Apr 30 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight.

Winds increasing to 20 to 30 mph this afternoon and early evening.
Motorists may experience slight difficulty in vehicle handling.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Windy again Tuesday and Wednesday with winds of 25 to 35 mph. No
hazardous weather is expected the rest of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hefner

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:54 PM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.